Heavy Rain, Alachua
- When
- August 9, 9:00 PM EST
- Where
- Alachua County, 0.92 mi SE of Phifer
- Reported by
- Trained Spotter
- Coordinates
- 29.690, -82.360
A spotter measured a daily rainfall total of 3.5 inches, about 2 miles northwest of Gainesville.
Scattered sea breeze storms across the Suwannee River Valley brought some relief from an extended hot period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered sea breeze storms across the Suwannee River Valley brought some relief from an extended hot period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 9, 7:43 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT THU AUG 9 2007
.UPDATE...CONVECTIVE ACTIVITY IS WANING. THERE ARE A FEW SPOTS
WHERE STORMS MAY CONTINUE UNTIL ARND 10 PM. OUTFLOWS GALORE
CREATED PULSE TYPE STORMS WITH INTENSE LIGHTNING. THE RUC
INDICATES A LOBE OF VORTICITY STRETCHING FROM GA/SC COAST TO THE
FL PANHANDLE WHICH MEANS THE REMAINING ACTIVITY WILL BE ACRS OUR
WRN ZONES. THE EXCESSIVE HEAT WARNING FOR SE GA EXPIRED EARLIER
LEAVING AN ADVISORY FOR THE NIGHTTIME HOURS. CONSIDERED EXTENDING
THE HEAT ADV TO INCLUDE ALL OF NE FL INSTEAD OF ONLY A PORTION BUT
DECIDED TO CONTINUE AS IS. MIN TEMPS WILL ONCE AGAIN BE IN THE
UPPER 70S WITH LOCALES NEAR THE COAST LIKELY TO REPORT THE LOWER
80S. SO IT WILL FEEL STICKY WHEN YOU FIRST GO OUT IN THE MORNING.
WARM AND HUMID CONDITIONS WILL KEEP SKIES HAZY.
&&
.AVIATION...HAZE WILL CONTINUE TO REDUCE VSBY TO MVFR 3-5SM MAINLY
AFTER MIDNIGHT.
&&
.MARINE...WINDS ARE GRADUALLY SHIFTING FROM S TO SW ARND 15 KT AT
THE BUOYS. SEAS ARE RUNNING 2 TO 3 FT. NO CHANGES ARE REQUIRED FOR
THE EVENING UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 102 76 97 / 10 20 10 30
SSI 80 98 80 94 / 10 10 10 30
JAX 77 97 76 96 / 10 20 10 30
SGJ 79 94 78 92 / 10 20 10 20
GNV 76 96 76 94 / 10 20 10 30
OCF 75 96 74 95 / 20 30 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR DUVAL-FLAGLER-NASSAU-ST
JOHNS.
HEAT ADVISORY FROM 12 PM TO 8 PM EDT FRIDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-
SUWANNEE-UNION.
GA...EXCESSIVE HEAT WARNING FROM 12 PM TO 8 PM EDT FRIDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
HEAT ADVISORY UNTIL 12 PM EDT FRIDAY FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...NONE.
&&
TRABERT/ZAPPE/KERNSHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 PM EDT THU AUG 9 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 735 PM EDT THU AUG 9 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...HEAT ADVISORY IN EFFECT FOR MUCH OF THE AREA... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS EVENING... THE COMBINATION OF NIGHTTIME TEMPERATURES OF 75 TO 80 DEGREES AND HIGH HUMIDITY HAS PROMPTED A HEAT ADVISORY TO CONTINUE OVERNIGHT FOR SOUTHEAST GEORGIA AND MUCH OF NORTHEAST FLORIDA. PLEASE REFER TO THE LATEST HEAT ADVISORY PRODUCT FOR FURTHER DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS WITH THE BEST THUNDERSTORM CHANCES OVER INLAND AREAS. ISOLATED STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...HOT AND HUMID CONDITIONS WILL CONTINUE ON FRIDAY... HOT AND HUMID CONDITIONS WILL PERSIST ON FRIDAY WITH AFTERNOON HEAT INDEX READINGS OF 105 TO ABOVE 110 DEGREES. THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THE HEAT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED EACH AFTERNOON FROM FRIDAY THROUGH SUNDAY AS A WEAK FRONT MOVES INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY WILL BECOME MORE ISOLATED FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE WHEN A WARNING IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 713 PM EDT THU AUG 9 2007 FLZ037-092345- PUTNAM- 713 PM EDT THU AUG 9 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF HOLLISTER...OR 7 MILES EAST OF INTERLACHEN...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOLLISTER THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 751 PM EDT THU AUG 9 2007 FLZ022-100015- COLUMBIA- 751 PM EDT THU AUG 9 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF OLENO STATE PARK...OR 9 MILES EAST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING SLOWLY SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK AND FORT WHITE THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 806 PM EDT THU AUG 9 2007 FLZ021-100045- SUWANNEE- 806 PM EDT THU AUG 9 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT... AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF DOWLING PARK...OR 6 MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING PARK THROUGH 845 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 PM EDT THU AUG 9 2007 FLZ036-100145- ALACHUA- 906 PM EDT THU AUG 9 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 945 PM EDT... AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF GAINESVILLE AIRPORT...OR 2 MILES EAST OF GAINESVILLE...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 945 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 943 PM EDT THU AUG 9 2007 FLZ036-100230- ALACHUA- 943 PM EDT THU AUG 9 2007 ...SIGNIFICANT WEATHER ALERT HAS BEEN EXTENDED UNTIL 1030 PM EDT FOR ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING... AT 943 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM WALDO TO 9 MILES WEST OF GAINESVILLE...WITH LITTLE MOVEMENT. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 1030 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 PM EDT THU AUG 9 2007 GAZ162-100230- ECHOLS- 945 PM EDT THU AUG 9 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ECHOLS COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1030 PM EDT... AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MAYDAY TO 4 MILES WEST OF STATENVILLE...MOVING SLOWLY SOUTH AROUND 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY AND STATENVILLE THROUGH 1030 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A spotter measured a daily rainfall total of 3.5 inches, about 2 miles northwest of Gainesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46758.